The immune response in a 49-year-old Italian nun affected by Tetrapetalomena (Dipetalonema) perstans following an eight-year stay in Cameroon is reported. On admission the patient presented with polyarthralgia, conjunctival pruritus and irritation, oedema of the limbs, generalized itching, hypereosinophilia and low total IgE titre. During diethylcarbamazine treatment and, subsequently, during mebendazole administration, an exacerbation of her symptoms was observed. At the same time, activation of the alternative complement pathway and the appearance of circulating immune complexes were noted, suggesting a type III hypersensitivity reaction. Circulating immune complexes and diethylcarbamazine-induced release of parasitic antigens may also be considered responsible for the decrease of OKT3 and OKT4 positive lymphocytes.
Immune response in a symptomatic case of Tetrapetalonema perstans infection / M. Almaviva, M. Galli, M. Rizzi, E. Simonelli, C. Negri, G. M. Vigevani. - In: TRANSACTIONS OF THE ROYAL SOCIETY OF TROPICAL MEDICINE AND HYGIENE. - ISSN 0035-9203. - 78:4(1984), pp. 489-491.
|Titolo:||Immune response in a symptomatic case of Tetrapetalonema perstans infection|
|Parole Chiave:||Mebendazole; Diethylcarbamazine; Immunoglobulin E; Humans; Filariasis; Dipetalonema Infections; Antibody Formation; Middle Aged; Cameroon; Female|
|Settore Scientifico Disciplinare:||Settore MED/17 - Malattie Infettive|
|Data di pubblicazione:||1984|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1016/0035-9203(84)90069-5|
|Appare nelle tipologie:||01 - Articolo su periodico|